Get 20M+ Full-Text Papers For Less Than $1.50/day. Start a 14-Day Trial for You or Your Team.

Learn More →

Ulcerative Lichenoid Eruption From Methyldopa

Ulcerative Lichenoid Eruption From Methyldopa Abstract To the Editor.— Lichenoid drug eruptions from methyldopa were described originally by Stevenson,1 who noted oral mucous membrane ulceration. Tongue ulceration that lasted for several months after withdrawal of methyldopa was reported by Burry and Kirk,2 who also recorded a fixed drug eruption, evidence of which persisted six months afterwards. Sixteen patients in whom seborrhoeic or nummular eczema erupted while they were taking methyldopa were described by Church,3 who used provocation tests but who did not carry out biopsies. I report a case in which methyldopa caused a persistent lichenoid drug eruption manifested by ulceration of the feet and toes that was associated with a generalized eczema. Report of a Case.— A 61-year-old woman was advised during June 1974 to stop taking the methyldopa, (250mg three times daily) that she had been receiving for overUlceration of right foot at early stage. Larger bullae are forming above. References 1. Stevenson CJ: Lichenoid drug eruption from methyl dopa . Br J Dermatol 85:600, 1971.Crossref 2. Burry JN, Kirk J: Lichenoid drug reaction from methyl dopa . Br J Dermatol 91:475, 1974.Crossref 3. Church R: Eczema provoked by methyl dopa . Br J Dermatol 91:373-378, 1974.Crossref 4. Cram DL, Kierlend RR, Winkelmann RK: Ulcerative lichen planus of the feet . Arch Dermatol 93:692-701, 1966.Crossref 5. Thormann J: Ulcerative lichen planus of the feet . Arch Dermatol 110:753-755, 1974.Crossref 6. Winer LH, Leeb AJ: Lichenoid eruptions . Arch Derm Syph 70:274, 1954.Crossref 7. Holt PJA, Navaratnam A: Lichenoid eruption due to methyl dopa . Br Med J 3:234, 1974.Crossref http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Archives of Dermatology American Medical Association

Ulcerative Lichenoid Eruption From Methyldopa

Archives of Dermatology , Volume 112 (6) – Jun 1, 1976

Ulcerative Lichenoid Eruption From Methyldopa

Abstract

Abstract To the Editor.— Lichenoid drug eruptions from methyldopa were described originally by Stevenson,1 who noted oral mucous membrane ulceration. Tongue ulceration that lasted for several months after withdrawal of methyldopa was reported by Burry and Kirk,2 who also recorded a fixed drug eruption, evidence of which persisted six months afterwards. Sixteen patients in whom seborrhoeic or nummular eczema erupted while they were taking methyldopa were described by Church,3 who used...
Loading next page...
 
/lp/american-medical-association/ulcerative-lichenoid-eruption-from-methyldopa-ZHuchqILWD
Publisher
American Medical Association
Copyright
Copyright © 1976 American Medical Association. All Rights Reserved.
ISSN
0003-987X
eISSN
1538-3652
DOI
10.1001/archderm.1976.01630300076019
Publisher site
See Article on Publisher Site

Abstract

Abstract To the Editor.— Lichenoid drug eruptions from methyldopa were described originally by Stevenson,1 who noted oral mucous membrane ulceration. Tongue ulceration that lasted for several months after withdrawal of methyldopa was reported by Burry and Kirk,2 who also recorded a fixed drug eruption, evidence of which persisted six months afterwards. Sixteen patients in whom seborrhoeic or nummular eczema erupted while they were taking methyldopa were described by Church,3 who used provocation tests but who did not carry out biopsies. I report a case in which methyldopa caused a persistent lichenoid drug eruption manifested by ulceration of the feet and toes that was associated with a generalized eczema. Report of a Case.— A 61-year-old woman was advised during June 1974 to stop taking the methyldopa, (250mg three times daily) that she had been receiving for overUlceration of right foot at early stage. Larger bullae are forming above. References 1. Stevenson CJ: Lichenoid drug eruption from methyl dopa . Br J Dermatol 85:600, 1971.Crossref 2. Burry JN, Kirk J: Lichenoid drug reaction from methyl dopa . Br J Dermatol 91:475, 1974.Crossref 3. Church R: Eczema provoked by methyl dopa . Br J Dermatol 91:373-378, 1974.Crossref 4. Cram DL, Kierlend RR, Winkelmann RK: Ulcerative lichen planus of the feet . Arch Dermatol 93:692-701, 1966.Crossref 5. Thormann J: Ulcerative lichen planus of the feet . Arch Dermatol 110:753-755, 1974.Crossref 6. Winer LH, Leeb AJ: Lichenoid eruptions . Arch Derm Syph 70:274, 1954.Crossref 7. Holt PJA, Navaratnam A: Lichenoid eruption due to methyl dopa . Br Med J 3:234, 1974.Crossref

Journal

Archives of DermatologyAmerican Medical Association

Published: Jun 1, 1976

References